Alert archive / Minnesota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 69, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 20, 2005, 4:46 AM CDT for Hubbard County, Minnesota. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2005, 4:46 AM CDT (09:46 UTC)
- Expired
- Jun 20, 2005, 5:02 AM CDT
- In force
- 16 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Hubbard County, MN
The radar
The Duluth radar (KDLH), 196 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 9.8 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1727 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1461 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 7.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KFGF 200946
SVRFGF
MNC057-201015-
/O.NEW.KFGF.SV.W.0069.050620T0946Z-050620T1015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
446 AM CDT MON JUN 20 2005
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN HUBBARD COUNTY IN NORTH CENTRAL MINNESOTA
* UNTIL 515 AM CDT.
* AT 445 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THE
STORM WAS LOCATED 4 MILES SOUTHEAST OF BADOURA...OR 46 MILES SOUTH
OF BEMIDJI...MOVING TO THE EAST AT 25 MPH.
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
LAT...LON 4690 9488 4681 9486 4681 9480 4682 9467
4696 9466
$$
TG1 follow-up statement
000
WWUS53 KFGF 201002
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
503 AM CDT MON JUN 20 2005
MNC057-201013-
/O.CAN.KFGF.SV.W.0069.000000T0000Z-050620T1015Z/
HUBBARD MN-
503 AM CDT MON JUN 20 2005
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HUBBARD COUNTY IS
CANCELLED...
AT 503 AM CDT...THE SEVERE THUNDERSTORM IN SOUTHEASTERN HUBBARD
COUNTY HAS MOVED OUT OF THE COUNTY. SO THE WARNING HAS BEEN
CANCELLED.
LAT...LON 4690 9488 4681 9486 4681 9480 4682 9467
4696 9466
$$
TGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 4:00 AM CDT, 46 minutes earlier.
Area forecast discussion, Jun 20, 4:00 AM CDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 400 AM CDT MON JUN 20 2005 .DISCUSSION...MAIN FORECAST CHALLENGE IS PRECIPITATION. WHEN LOOKING AT THE LATEST SURFACE ANALYSIS...THE LOW PRESSURE SYSTEM IS LOCATED BETWEEN PIR AND ABR...WITH A FRONTAL BOUNDARY EXTENDING NE ALONG A BWP-FFM-PKD LINE. LATEST AREA RADARS SHOW CONVECTION CONTINUING ALONG THE FRONT IN W MN. WHEN COMPARING MODELS...THE MODELS REMAIN SIMILAR...SO USED COMPROMISE FOR FORECAST AS ETA HAS BEEN DOING BETTER WITH TEMPS AND GFS WITH QPF LATELY. THE FRONT IS EXPECTED TO CONTINUE TO SAG S TODAY AS THE CONVECTION/MCS IN W ND AND W SD MOVES E. THE W CONVECTION IS EXPECTED TO FOLLOW THE FRONTAL ZONE INTO THE AREA...KEEPING THE CHANCE FOR THUNDERSTORMS...SOME OF WHICH COULD BE SEVERE IN THE FORECAST FOR THE S HALF OF THE AREA TODAY. FOR TONIGHT INTO TUESDAY...HIGH PRESSURE SLOWLY BUILDS INTO THE AREA... WHICH WILL KEEP THE N HALF OF THE AREA DRY AND PUSH THE PRECIPITATION OUT OF THE S HALF OF THE AREA BY TUESDAY AFTERNOON. FOR WED...THE HIGH PRESSURE SYSTEM MOVES FAR ENOUGH E TO PUT E ND AND THE RED RIVER VALLEY IN THE ZONE FOR SOME FRINGE CONVECTION. NO PRECIPITATION IS EXPECTED AT THIS TIME FOR THU. WHEN LOOKING AT THE EXTENDED FORECAST...THE 500MB FLOW TURNS FROM SW TO MORE W/ZONAL... WITH HIGH PRESSURE DOMINATING INTO THE WEEKEND. THEREFORE...STILL HAVE PRETTY GOOD FORECAST CONTINUITY...SO ONLY MINIMAL CHANGES NEEDED IN EXTENDED FORECAST. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...RIVER FLOOD WARNINGS ALONG THE RED RIVER OF THE NORTH. MN...RIVER FLOOD WARNINGS ALONG THE RED RIVER OF THE NORTH. && NG
Hazardous weather outlook, Jun 19, 5:40 AM CDT, 23 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 540 AM CDT SUN JUN 19 2005 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-201200- BARNES ND-BENSON ND-CASS ND-CAVALIER ND-CLAY MN-EAST BECKER MN- EAST MARSHALL MN-EAST OTTER TAIL MN-EAST POLK MN- EASTERN WALSH COUNTY ND-EDDY ND-GRAND FORKS ND-GRANT MN-GRIGGS ND- HUBBARD MN-KITTSON MN-LAKE OF THE WOODS MN-MAHNOMEN MN-NELSON ND- NORMAN MN-NORTH BELTRAMI MN-NORTH CLEARWATER MN-PEMBINA ND- PENNINGTON MN-RAMSEY ND-RANSOM ND-RED LAKE MN-RICHLAND ND-ROSEAU MN- SARGENT ND-SOUTH BELTRAMI MN-SOUTH CLEARWATER MN-STEELE ND-TOWNER ND- TRAILL ND-WADENA MN-WEST BECKER MN-WEST MARSHALL MN- WEST OTTER TAIL MN-WEST POLK MN-WESTERN WALSH COUNTY ND-WILKIN MN- INCLUDING THE CITIES OF...BEMIDJI...DETROIT LAKES...DEVILS LAKE... FARGO...FERGUS FALLS...GRAFTON...GRAND FORKS...LANGDON...ROSEAU... THIEF RIVER FALLS...VALLEY CITY AND WAHPETON 540 AM CDT SUN JUN 19 2005 ...SEVERE THUNDERSTORMS REMAIN POSSIBLE TODAY AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS FOR ALL OF EASTERN NORTH DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA TODAY AND TONIGHT. EARLY THIS MORNING THE SEVERE WEATHER RISK IS CONFINED TO NORTHEASTERN NORTH DAKOTA. AS THE DAY PROGRESSES...THE ATMOSPHERE WILL CONTINUE TO DESTABILIZE AND ADDITIONAL SEVERE THUNDERSTORMS ARE POSSIBLE OVER ALL OF EASTERN NORTH DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA THIS AFTERNOON AND TONIGHT. THE MAIN SEVERE WEATHER THREATS ARE LARGE HAIL AND DAMAGING WINDS...BUT ISOLATED TORNADOS CANNOT BE RULED OUT. ALSO...ANY STORMS THAT DO DEVELOP COULD PRODUCE LOCALLY HEAVY RAINFALL AMOUNTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS REMAIN POSSIBLE OVER THE SOUTHEASTERN NORTH DAKOTA AND WEST CENTRAL MINNESOTA ON MONDAY...AND OVER THE ENTIRE AREA ON WEDNESDAY...FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE NEEDED TODAY AND TONIGHT. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT THE FOLLOWING URL. WEATHER.GOV/GRANDFORKS USING LOWER CASE NG
In the hours before
Local storm report, Jun 20, 2:09 AM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
209 AM CDT MON JUN 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1251 AM NON-TSTM WND GST BLACKDUCK 47.73N 94.55W
06/20/2005 60 MPH BELTRAMI MN LAW ENFORCEMENT
SHERIFF DEPUTY REPORTS TRESS BENDING OVER AND BLINDING
RAIN.
1200 AM FLASH FLOOD 3 S KELLIHER 47.90N 94.45W
06/20/2005 BELTRAMI MN LAW ENFORCEMENT
WATER OVER HIGHWAY 72 FROM CORMORANT CREEK AND BATTLE
RIVER.
&&
EWENSThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 8:22 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami | 53 min |
| Jun 19, 10:32 PM CDT | Flash Flood Warning | FGF | Beltrami | 10 hr |
| Jun 20, 12:49 AM CDT | Severe Thunderstorm Warning | FGF | Beltrami | 41 min |
| Jun 20, 9:22 AM CDT | Severe Thunderstorm Warning | FGF | Clay | 31 min |
| Jun 20, 9:25 AM CDT | Severe Thunderstorm Warning | FGF | Wilkin | 65 min |
| Jun 20, 10:04 AM CDT | Severe Thunderstorm Warning | FGF | Otter Tail | 56 min |
| Jun 20, 10:09 AM CDT | Severe Thunderstorm Warning | FGF | Grant | 66 min |
| Jun 20, 10:19 AM CDT | Tornado Warning | FGF | Grant | 56 min |
| Jun 20, 10:35 AM CDT | Tornado Warning | FGF | Otter Tail | 55 min |
| Jun 20, 10:43 AM CDT | Severe Thunderstorm Warning | FGF | Wadena | 62 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.